I've been on Pristiq for about three weeks. I am on 50mg. and so far have experienced dizziness. Will that go away in time? I have yet to see it affect my depression and anxiety. I am on Zydis or Zyprexa for anxiety which works pretty well. Betsy
It can take upwards of a month for the Pristiq to reach maximum effectiveness. Dizziness is a common side effect which should subside. I take Pristiq and have found it to work very well, but what works for one doesn't always for another. If you haven't noticed a change in the next couple weeks, please notify the doctor.
On average it can take about 3-4 weeks. Dizziness is a common side effect that should go away with time. This medicine is known as an SNRI (Selective Serotonin and Norepinephrine Reuptake Inhibtors). It's most common use is for depression. If your dose is not working for u by now, give it another week, and if u do not notice any improvement, then talk to your doctor about maybe getting a higher dose or switched onto something else. There are tons of anti-depressant meds out there, and each works differently for different people. Some people prefer Paxil and Prozac, where others prefer Pristiq and Zoloft (Zoloft combats both depression and anxiety). Many times u have to try these meds to find out which one will work 4 u. All have side effects, and not all are pleasant. I am not big on anti-depressants, I cannot recommend one over the other in terms of what works better.
It is really based on a case by case basis and trial and testing. That said, I think anti-depressants are over-prescribed in general, but Prozac is prob. one of the most popular and better tolerated drugs if I were to put one out there, but again, this varies. I wish u the best of luck. Talk to your doctor if u do not notice any change in the next week.
I've been on it for 34 days for anxiety and depression, and also take Xanax (1.5 a day). I am still dizzy, especially when going from sitting to standing and feel uneasy. I don't know if I should stay on this or try something else. Are you still on Pristiq and has the dizziness gone away? Thanks.
It started working for me that 1st week. After a month, I went from 50mg to 100mg. Within 2 days, I knew it was working and I no longer even carry my xanax bottle with me.
If it is not working for you, talk to your doctor. I had to switch doctors to get one that was not burned out and going through the motions..
I started taking Pristiq 6 days ago... after coming off of Ciparmil (after 9 years)... I didn't expect to feel 'better' in my mood for at least 2 weeks or more, as I am a Mental Health Nurse, and know how long these medications take to work. On the 5th day of taking the Pristiq, I woke up, felt 'better'... started doing things around the house that I'd been 'putting off' for ages... I couldn't quite understand how I could feel so 'different' in such a short space of time... it certainly wasn't a placebo effect, as I truly wasn't expecting it... but all I can say is that 'something' has changed in my brain, and I almost feel 'normal'.
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 May 2011 • 7 answers
Posted 28 Jun 2011 • 3 answers
Posted 23 Mar 2013 • 4 answers
Posted 1 Jun 2013 • 2 answers
Posted 24 Aug 2013 • 6 answers